ArticleExperimental and therapeutic medicine2016
Proton pump inhibitor-induced exfoliative dermatitis: A case report.
Article in Experimental and therapeutic medicine, 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 6 citations in OpenAlex.
- Article
- Proton Pump Inhibitors and Infection-Related Hospitalizations Among Residents of Long-Term Care Facilities: A Case-Control Study.Drugs & aging · 2019Article
- Severe adverse reactions caused by omeprazole: A case report.Experimental and therapeutic medicine · 2016Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
7 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
A 74-year-old female patient was admitted to hospital following a road accident with pains in the chest, abdomen, waist, back, nose, left wrist and lower limbs. After 1 week, the patient presented with gastrointestinal bleeding, and thus was treated with protein pump inhibitors (PPIs), including lansoprazole, esomeprazole and omeprazole enteric-coated tablets, in order to inhibit acid secretion and attenuate bleeding. However, the patient developed skin rashes on the chest and right lower limb and foot 28 days following treatment initiation. The skin rashes spread and ulcerated after 3 days, and were associated with tracheal mucosal injury and hemoptysis. Subsequently, treatment of the patient with PPIs was terminated, after which the tracheal hemoptysis and skin rashes markedly improved. In addition, no new skin rashes appeared following termination of the PPI treatment. In the present case, long-term treatment of an elderly patient with PPIs may have induced exfoliative dermatitis, due to hepatic ischemia, hypoxia and acute renal failure, which may have decreased the metabolism of PPIs, resulting in the accumulation of PPI metabolites.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.